Journal of Cutaneous and Aesthetic Surgery

CASE REPORT
Year
: 2009  |  Volume : 2  |  Issue : 2  |  Page : 92--95

Nicolau syndrome: An iatrogenic cutaneous necrosis


KC Nischal, HB Basavaraj, MR Swaroop, DP Agrawal, BD Sathyanarayana, NP Umashankar 
 Department of Dermatology, Adichunchanagiri Institute of Medical Sciences, BG Nagar, Karnataka, India

Correspondence Address:
K C Nischal
Department of Dermatology, Adichunchanagiri Institute of Medical Sciences, BG Nagar, Karnataka
India

Nicolau syndrome is an uncommon complication of intramuscular injection leading to variable degrees of necrosis of skin and the underlying tissues. We report here two cases of this syndrome. Our first case was a 25 year-old male who developed intense pain and purplish discoloration of the skin in the right hip after intramuscular diclofenac injection. The second case was a 60 year-old male who developed intense pain and discoloration of skin, not only at the injection site, but also on the left scapular area and left elbow after receiving chlorpheniramine maleate injection intramuscularly. These cases highlight the need for awareness about this condition and the need to exercise utmost care during the administration of any parenteral injections by dermatologists.


How to cite this article:
Nischal K C, Basavaraj H B, Swaroop M R, Agrawal D P, Sathyanarayana B D, Umashankar N P. Nicolau syndrome: An iatrogenic cutaneous necrosis.J Cutan Aesthet Surg 2009;2:92-95


How to cite this URL:
Nischal K C, Basavaraj H B, Swaroop M R, Agrawal D P, Sathyanarayana B D, Umashankar N P. Nicolau syndrome: An iatrogenic cutaneous necrosis. J Cutan Aesthet Surg [serial online] 2009 [cited 2021 Sep 27 ];2:92-95
Available from: https://www.jcasonline.com/article.asp?issn=0974-2077;year=2009;volume=2;issue=2;spage=92;epage=95;aulast=Nischal;type=0